Alert archive / Kansas / High Wind Warnings in 2011
High Wind Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this high wind warning at Jun 9, 2011, 10:20 PM CDT for 6 counties in Kansas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 10:20 PM CDT (03:20 UTC)
- Expired
- Jun 10, 2011, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:45 PM CDT | NON-TSTM WND DMG | Ottawa, KS | NUMEROUS LARGE TREE BRANCHES BLOWN DOWN WHICH ALSO TOOK POWER LINES. |
| Jun 9, 10:53 PM CDT | NON-TSTM WND DMG | 3 Ne Lyndon, KS | TREES BLOWN DOWN IN VASSAR. |
| Jun 9, 10:55 PM CDT | NON-TSTM WND DMG | Ottawa, KS | TREE BLOWN DOWN ONTO A CAR. MANY POWER LINES DOWNED FROM POMONA TO OTTAWA. |
| Jun 9, 11:20 PM CDT | NON-TSTM WND DMG | Baldwin City, KS | POWER LINES BLOWN DOWN. TIME ESTIMATED. |
| Jun 10, 12:15 AM CDT | NON-TSTM WND DMG | 3 E Centropolis, KS | SPOTTER REPORTS SHED DOORS BLOWN DOWN AND MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2854 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS73 KTOP 100320 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1020 PM CDT THU JUN 9 2011 ...STRONG WINDS IN EAST CENTRAL KANSAS... .OUT FLOW FROM SHOWERS MOVING ACROSS EAST CENTRAL KANSAS WAS CAUSING STRONG SOUTH WINDS OF 45 TO 65 MPH ACROSS PORTIONS OF LYON AND FRANKLIN COUNTIES. THESE WINDS CAN EXPECTED TO ALSO OCCUR IN PARTS OF OSAGE...COFFEY AND ANDERSON COUNTIES THROUGH ABOUT MIDNIGHT. KSZ054>056-058-059-100500- /O.NEW.KTOP.HW.W.0001.110610T0320Z-110610T0500Z/ LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 1020 PM CDT THU JUN 9 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * STRONG WINDS WILL OCCUR OVER PARTS OF LYON...COFFEY...FRANKLIN... OSAGE AND ANDERSON COUNTIES. * TIMING...THROUGH MIDNIGHT. * WINDS...45 TO 65 MPH * IMPACTS...THESE WINDS MAY BLOW DOWN LARGE BRANCHES AND CAUSE OTHER DAMAGE. * THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY && $$
3 follow-up statements
120 WWUS73 KTOP 100436 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1136 PM CDT THU JUN 9 2011 ...STRONG WINDS IN EAST CENTRAL KANSAS... .OUT FLOW FROM SHOWERS MOVING ACROSS EAST CENTRAL KANSAS WAS CAUSING STRONG SOUTH WINDS OF 45 TO 65 MPH ACROSS PORTIONS OF LYON AND FRANKLIN COUNTIES. THESE WINDS CAN EXPECTED TO ALSO OCCUR IN PARTS OF OSAGE...COFFEY AND ANDERSON COUNTIES THROUGH ABOUT MIDNIGHT. KSZ054-055-058-100545- /O.CAN.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/ LYON-OSAGE-COFFEY- INCLUDING THE CITY OF...EMPORIA 1136 PM CDT THU JUN 9 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE SUBSIDED IN THE AREA SO THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ KSZ056-059-100545- /O.EXP.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/ FRANKLIN-ANDERSON- INCLUDING THE CITY OF...OTTAWA 1136 PM CDT THU JUN 9 2011 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. * STRONG WINDS WILL OCCUR OVER PARTS OF FRANKLIN AND ANDERSON COUNTIES. * TIMING...THROUGH MIDNIGHT. * WINDS...5O TO 65 MPH * IMPACTS...THESE WINDS MAY BLOW DOWN LARGE BRANCHES AND CAUSE OTHER DAMAGE. * THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. $$ KSZ040-100545- /O.EXA.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/ DOUGLAS- INCLUDING THE CITY OF...LAWRENCE 1136 PM CDT THU JUN 9 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * STRONG WINDS WILL OCCUR OVER SOUTHERN DOUGLAS COUNTY. * TIMING...THROUGH MIDNIGHT. * WINDS...50 TO 65 MPH * IMPACTS...THESE WINDS MAY BLOW DOWN LARGE BRANCHES AND CAUSE OTHER DAMAGE. * THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY && $$
217 WWUS73 KTOP 100458 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1158 PM CDT THU JUN 9 2011 ...STRONG WINDS IN EAST CENTRAL KANSAS... .OUT FLOW FROM SHOWERS MOVING ACROSS EAST CENTRAL KANSAS WAS CAUSING STRONG SOUTH WINDS OF 50 TO 65 MPH ACROSS PORTIONS OF DOUGLAS COUNTY. KSZ056-059-100600- /O.EXP.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/ FRANKLIN-ANDERSON- INCLUDING THE CITY OF...OTTAWA 1158 PM CDT THU JUN 9 2011 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. THE HIGH WINDS HAVE MOVED EAST OF THE AREA THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ KSZ040-100600- /O.EXT.KTOP.HW.W.0001.000000T0000Z-110610T0600Z/ DOUGLAS- INCLUDING THE CITY OF...LAWRENCE 1158 PM CDT THU JUN 9 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. * STRONG WINDS WILL OCCUR OVER SOUTHERN DOUGLAS COUNTY. * TIMING...THROUGH 1 AM. * WINDS...50 TO 65 MPH * IMPACTS...THESE WINDS MAY BLOW DOWN TREES AND CAUSE OTHER DAMAGE. * THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY && $$
364 WWUS73 KTOP 100559 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1259 AM CDT FRI JUN 10 2011 KSZ040-100700- /O.EXP.KTOP.HW.W.0001.000000T0000Z-110610T0600Z/ DOUGLAS- INCLUDING THE CITY OF...LAWRENCE 1259 AM CDT FRI JUN 10 2011 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. THE HIGH WINDS ASSOCIATED WITH A DISSIPATING THUNDERSTORM COMPLEX ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAVE DIMINISHED...AND THE HIGH WIND WARNING FOR DOUGLAS COUNTY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Jun 9, 6:35 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 9, 6:35 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 635 PM CDT THU JUN 9 2011 ...UPDATE TO AVIATION... .DISCUSSION... WARM AND UNSTABLE AIR MASS HAS SPREAD ACROSS MUCH OF EASTERN KANSAS THIS AFTERNOON WIT TEMPERATURES IN THE LOW 90S AND DEWPOINTS AROUND THE 70 DEGREE MARK. A FRONTAL BOUNDARY REMAINS ACROSS THE NORTHERN COUNTIES...AT 20Z FROM GENERALLY THE SALINA AREA NORTHEAST TOWARD ST JOSEPH MO. SURFACE LOW / TROF HAS NOSED INTO THE SALINA AREA. SURFACE WINDS ALONG AND NORTH OF THE WARM FRONT REMAIN EASTERLY WITH AREAS TO THE SOUTH A GUSTY SOUTH. STRONG UPPER WAVE NOTED ON WV IMAGERY MOVING INTO CTRL KS ATTM...AND IS EXPECTED TO INITIATE STORMS OVER THE NEXT HOUR OR SO ACROSS CTRL KS AS IT INTERACTS WITH THE SURFACE BOUNDARY. AS STORMS PROPAGATE EASTWARD...AIR MASS INSTABILITY AND STRONG LAPSE RATES ARE ADDITIONALLY FAVORABLE FOR LARGE DESTRUCTIVE HAIL. AREAS TO THE NORTH ALSO HAVE PRECIPITABLE WATER OF 1.5 INCHES OR HIGHER AND LOCALLY HEAVY RAINFALL ALSO A THREAT. FRONT PUSHES THROUGH MUCH OF THE AREA BY THE LATE EVENING HOURS AND THE FRONT HANGS UP ACROSS THE FAR SOUTHERN COUNTIES. NEXT SHORTWAVE WAVE AND ASSOCIATED LOW LEVEL JET IMPINGE ON THE BOUNDARY OVER WEST CENTRAL KANSAS IN THE OVERNIGHT HOURS AND VEERS OVER EASTERN KANSAS THROUGH THE DAY ON FRIDAY. SO AFTER A BRIEF LULL IN THE EARLY MORNING HOURS...EXPECT ANOTHER ROUND OF SHOWERS AND STORMS ON FRIDAY...ALTHOUGH THE SEVERE THREAT IS SHIFTED SOUTH AND EAST ACROSS THE FORECAST AREA. 67 (FRIDAY NIGHT THROUGH SUNDAY) ADDITIONAL RAINFALL IS EXPECTED OVER THE WEEKEND ALONG WITH THE POTENTIAL OF HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING ALONG WITH ELEVATED LEVELS IN RIVERS AND STREAMS. THE COLD FRONT IS EXPECTED TO TRACK INTO EAST CENTRAL KANSAS FRIDAY NIGHT PROVIDING A FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE FRONT. SURFACE HIGH PRESSURE WILL BUILD SOUTH OVER THE CENTRAL PLAINS BEHIND THE FRONT WHICH WILL REINFORCE BAROCLINICITY OVER SOUTHERN KANSAS. FORECAST MODELS CONTINUE TO PROG THIS FRONT LIFTING NORTH AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY. AN UPPER TROUGH IS EXPECTED TO DEEPEN ACROSS THE WESTERN UNITED STATES PRODUCING HEIGHT FALLS ALOFT IN THE HIGH PLAINS. SURFACE LOW PRESSURE WILL DEVELOP IN WESTERN KANSAS WITH THE PRESSURE GRADIENT STRENGTHENING OVER THE CENTRAL PLAINS. MOISTURE TRANSPORT AIDED BY AN INCREASING LOW LEVEL JET INTERACTING WITH THIS FRONTAL BOUNDARY WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. SUFFICIENT LIFT ALONG WITH A MOIST AIRMASS WITH PRECIPITABLE WATER VALUES OVER AN INCH SUPPORT A RISK FOR LOCALLY HEAVY RAIN NEAR STRONGER THUNDERSTORMS. SHEAR AND THERMAL PROFILES ALSO RAISE A CONCERN FOR MARGINALLY SEVERE THUNDERSTORMS DURING THIS TIME FRAME. ANGLE SUNDAY NIGHT THROUGH THURSDAY...SURFACE BOUNDARY MOVES NORTH SUNDAY NIGHT INTO MONDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY SUNDAY NIGHT INTO MONDAY AFTERNOON...BUT WITH A SIGNIFICANT DRY COLUMN MOVING NORTH WITH THE WAA...SHOULD SEE AN END TO MOST OF THE CONVECTION BY LATE MONDAY NIGHT. BOUNDARY REMAINS STATIONARY OVER THE CWA OR SLIGHTLY NORTH ALONG THE KANSAS NEBRASKA BORDER MONDAY INTO TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY AND NORTH OF IT INTO NEBRASKA AS AS OPEN H5 WAVE MOVES INTO THE INTER-MOUNTAIN WEST. SURFACE LOW OVER THE WESTERN HIGH PLAINS BEGINS TO MOVE NORTHEAST TUESDAY MORNING IN RESPONSE TO THE UPPER WAVE MOVING ONTO THE PLAINS. THIS IS EXPECTED TO PUSH THE BOUNDARY FURTHER NORTH...AND SHOULD KEEP US DRY TUESDAY INTO TUESDAY NIGHT OR MOST OF THE AREA. ANY CHANCE FOR POPS WOULD REMAIN MAINLY ALONG THE KS/NE BORDER AND NEAR THE SURFACE LOW OVER THE FAR WESTERN COUNTIES. BY WEDNESDAY AFTERNOON...BOUNDARY MOVES OVER THE CWA AS NORTHERN TIER WAVES PUSHES IT SOUTH. HOWEVER...BOUNDARY ESSENTIALLY BECOMES WASHED OUT. WITH SEVERAL SMALL IMPULSES EMBEDDED IN THE FLOW BUT NO SIGNIFICANT UPPER LEVEL SUPPORT...KEPT ONLY SLIGHT CHANCE POPS IN FOR WEDNESDAY THROUGH THURSDAY. TEMPERATURES LOOK TO BE A LITTLE WARMER THAN MOS INDICATES WITH 23C TO 26C 850 MB TEMPS INDICATED IN THE MODELS. OPTED TO BUMP TEMPS UP INTO THE 90'S FOR TUESDAY WITH MOSTLY CLEAR SKIES...BUT BROUGHT TEMPS BACK INTO THE UPPER 80'S FOR WEDNESDAY AS SURFACE BOUNDARY MOVES BACK OVER THE AREA. BYRNE && .AVIATION... VFR EXPECTED OUTSIDE OF ANY CONVECTION THROUGH 09Z. THEREAFTER EXPECT BOUNDARY TO MOVE THROUGH MHK AND BRING IN MVFR CIGS AND VSBYS...THEN TOP AND FOE BY 10 OR 11Z. ADDED TEMPO GROUP FOR TSRA THIS EVENING WITH HIGHEST THREAT THROUGH 04Z FRI. MVFR CIGS TO CONTINUE THROUGH 17Z THEN BECOME VFR. ALSO COULD SEE MORE TSRA IN THE AFTERNOON AT TOP AND FOE. 53 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 3:34 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 334 PM CDT THU JUN 9 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-102045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 334 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THE MAIN HAZARDS FROM STORMS ACROSS THE AREA TODAY ARE ISOLATED TORNADOES AND LARGE DAMAGING HAIL...WITH DAMAGING WINDS AND HEAVY RAINFALL ALSO A CONCERN AS THE STORMS PASS. THERE IS AN INCREASED ISOLATED TORNADO RISK GENERALLY FROM ABILENE TO HIAWATHA...ALONG AN EAST WEST FRONTAL BOUNDARY THERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE TO THE SOUTH AND EAST OF THE KANSAS TURNPIKE FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY. HEAVY RAIN WILL BE POSSIBLE BRINGING THE POTENTIAL OF LOCALIZED FLOODING ALONG WITH RISES IN AREA RIVERS AND CREEKS. SOME THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Local storm report, Jun 9, 8:37 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
837 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 1 E ONAGA 39.49N 96.15W
06/09/2011 E1.75 INCH POTTAWATOMIE KS EMERGENCY MNGR
&&
JWLocal storm report, Jun 9, 8:46 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 2 W CORNING 39.66N 96.06W
06/09/2011 E1.00 INCH NEMAHA KS TRAINED SPOTTER
&&
JWLocal storm report, Jun 9, 8:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 5 S SUMMERFIELD 39.91N 96.35W
06/09/2011 E0.75 INCH MARSHALL KS PUBLIC
&&
MRCLocal storm report, Jun 9, 9:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
901 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 SE SUMMERFIELD 39.94N 96.28W
06/09/2011 E0.75 INCH MARSHALL KS PUBLIC
&&
MRCLocal storm report, Jun 9, 9:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
919 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 6 SE SUMMERFIELD 39.93N 96.27W
06/09/2011 E1.00 INCH MARSHALL KS PUBLIC
&&
MRCSpecial weather statement, Jun 9, 9:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
933 PM CDT THU JUN 9 2011
KSZ055-056-058-059-100300-
ANDERSON-COFFEY-FRANKLIN-OSAGE-
933 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE...WESTERN
ANDERSON...COFFEY AND SOUTHWESTERN FRANKLIN COUNTIES...
THROUGH 1000 PM CDT...AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE
EAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN OSAGE...WESTERN
ANDERSON...COFFEY AND SOUTHWESTERN FRANKLIN COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED OUTFLOW FROM THESE STORMS
ARE CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LE ROY...
WAVERLY...WESTPHALIA...LONE ELM...WILLIAMSBURG...HARRIS AND COLONY.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 169 COULD
ALSO BE AFFECTED.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3804 9581 3843 9595 3844 9595 3850 9532
3803 9522
TIME...MOT...LOC 0232Z 267DEG 29KT 3841 9577 3807 9569The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:30 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 26 min |
| Jun 9, 7:41 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 34 min |
| Jun 9, 8:06 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie | 39 min |
| Jun 9, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Pottawatomie, Riley | 45 min |
| Jun 9, 8:22 PM CDT | Special Weather Statement | TOP | Shawnee | 23 min |
| Jun 9, 8:25 PM CDT | Special Weather Statement | TOP | Coffey | 35 min |
| Jun 9, 8:33 PM CDT | Special Weather Statement | TOP | Coffey | 27 min |
| Jun 9, 8:42 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 18 min |
| Jun 9, 8:44 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 61 min |
| Jun 9, 8:49 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Lyon | 41 min |
| Jun 9, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 32 min |
| Jun 9, 9:33 PM CDT | Special Weather Statement | TOP | Anderson, Coffey | 27 min |
| Jun 10, 3:58 AM CDT | Special Weather Statement | TOP | Dickinson, Geary | 32 min |
| Jun 10, 4:49 AM CDT | Special Weather Statement | TOP | Clay | 26 min |
| Jun 10, 5:21 AM CDT | Special Weather Statement | TOP | Riley | 24 min |
| Jun 10, 5:46 AM CDT | Special Weather Statement | TOP | Pottawatomie | 29 min |
| Jun 10, 6:39 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 51 min |
Nearby
High Wind Warnings in Kansas, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.